Alert archive / California / Flash Flood Warnings in 1998
Flash Flood Warning 20, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jul 22, 1998, 10:51 PM PDT for Shasta County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1998, 10:51 PM PDT (05:51 UTC)
- Expired
- Jul 23, 1998, 12:55 AM PDT
- In force
- 2 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Shasta County, CA
The radar
The Beale AFB radar (KBBX), 145 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 230549 FFWSAC CAC089-230755- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1051 PM PDT WED JUL 22 1998 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND WEST CENTRAL SHASTA COUNTY IN NORTHERN CALIFORNIA * UNTIL 1255 AM PDT * AT 1045 PM PDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN EASTERN SHASTA LAKE NEAR THE PIT RIVER ARM... MOVING EAST AT AROUND 10 MILES AN HOUR. * BRIEF BUT VERY HEAVY DOWNPOURS OF MORE THAN AN INCH AN HOUR COULD CAUSE FLOODING IN GULLIES AND SMALL STREAMS MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. JAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:00 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 22, 9:00 PM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PDT WED JUL 22 1998 UPDATED FORECAST TONIGHT DUE TO CLEARING SKIES IN THE VALLEY AND INCREASED SHOWER/THUNDERSTORM ACTIVITY IN EASTERN SHASTA COUNTY. LAST FEW IR IMAGES SHOW COOLING TOPS IN THE AREA WITH KDAX PICKING UP SOME INCREASING RETURNS. THIS AREA SEEMS TO BE TRACKING WITH DISTURBANCE THAT BROUGHT LIGHT SHOWERS TO THE EAST SIDE OF THE SAC VALLEY AND FOOTHILLS EARLIER TODAY. OTHER CONVECTION TODAY LIMITED DUE TO CLOUD COVER. WITH MOISTURE STILL ABUNDANT PER SATELLITE AND TONIGHTS ETA MODEL...KEPT SHOWERS/THUNDERSTORMS IN THE FORECAST FOR THE HIGHER ELEVATIONS...REMOVED FROM VALLEY ZONES. LOCAL PROGRAM POINTS AT RETURN OF STRATUS INTO THE SOUTHERN SAC VALLEY BY EARLY MORNING. WITH LITTLE CHANGE SEEN IN VALLEY DEWPOINTS AND ONSHORE GRADIENTS SEE NO REASON NOT TO MENTION IT IN FORECAST. TONIGHT OAK SOUNDING ALSO SHOWING SLIGHTLY HIGHER MARINE LAYER. MADE NO CHANGES TO TEMPERATURES. TE STO...NONE
Nearby
Flash Flood Warnings in California, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.